Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 24, NWS Lubbock, TX

May 19, 20114 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 19, 2011, 11:49 PM CDT for 4 counties in Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2011, 11:49 PM CDT (04:49 UTC)
Expired
May 20, 2011, 12:30 AM CDT
In force
41 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Childress County, TX, Cottle County, TX, Hall County, TX, Motley County, TX

The radar

The Altus AFB radar (KFDR), 107 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 11:39 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4539 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WUUS54 KLUB 200449
SVRLUB
TXC075-101-191-345-200530-
/O.NEW.KLUB.SV.W.0024.110520T0449Z-110520T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1149 PM CDT THU MAY 19 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS.
  NORTHEASTERN MOTLEY COUNTY IN NORTHWEST TEXAS.
  SOUTHERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
  COTTLE COUNTY IN NORTHWEST TEXAS.

* UNTIL 1230 AM CDT

* AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES WEST OF PADUCAH...AND MOVING NORTHEAST AT
  20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CEE VEE...
  TELL...SWEARINGEN...KIRKLAND AND CHILDRESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY
MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3422 10000 3423 10002 3422 10004 3404 10004
      3388 10031 3412 10065 3461 10029 3441 9999
      3423 9999
TIME...MOT...LOC 0449Z 218DEG 16KT 3403 10042

$$
2 follow-up statements
645 
WWUS54 KLUB 200504
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1204 AM CDT FRI MAY 20 2011

TXC075-101-191-345-200530-
/O.CON.KLUB.SV.W.0024.000000T0000Z-110520T0530Z/
HALL TX-MOTLEY TX-CHILDRESS TX-COTTLE TX-
1204 AM CDT FRI MAY 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COTTLE...
SOUTHERN CHILDRESS...NORTHEASTERN MOTLEY AND SOUTHEASTERN HALL
COUNTIES UNTIL 1230 AM CDT...

AT MIDNIGHT CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
PING PONG BALL SIZE HAIL.  THIS STORM WAS LOCATED 6 MILES NORTHWEST
OF PADUCAH...MOVING NORTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3422 10000 3423 10002 3422 10004 3404 10004
      3388 10031 3412 10065 3461 10029 3441 9999
      3423 9999
TIME...MOT...LOC 0505Z 218DEG 16KT 3409 10037

$$
744 
WWUS54 KLUB 200519
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1219 AM CDT FRI MAY 20 2011

TXC075-101-191-345-200530-
/O.CON.KLUB.SV.W.0024.000000T0000Z-110520T0530Z/
HALL TX-MOTLEY TX-CHILDRESS TX-COTTLE TX-
1219 AM CDT FRI MAY 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COTTLE...
SOUTHERN CHILDRESS...NORTHEASTERN MOTLEY AND SOUTHEASTERN HALL
COUNTIES UNTIL 1230 AM CDT...

AT 1217 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING PING 
PONG BALL SIZE HAIL.  THIS STORM WAS LOCATED 8 MILES NORTH OF 
PADUCAH...MOVING NORTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3422 10000 3423 10002 3422 10004 3404 10004
      3388 10031 3412 10065 3461 10029 3441 9999
      3423 9999
TIME...MOT...LOC 0519Z 218DEG 16KT 3414 10032

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 11:00 PM CDT, 49 minutes earlier.

Area forecast discussion, May 19, 11:00 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1100 PM CDT THU MAY 19 2011

.UPDATE...
SENT A QUICK UPDATE TO PULL THUNDER MENTION A LITTLE FURTHER TO
THE WEST AND TO INCREASE POPS ACROSS THE ROLLING PLAINS. STRENGTH
OF UPPER JET EVIDENT BY EXPANSION OF PRECIP JUST EAST OF LUBBOCK
AND ACROSS THE ROLLING PLAINS AS WELL AS WAVE STRUCTURE IN CIRRUS
FIELD ACROSS ERN NM. DRYLINE CONTINUES TO RETREAT SLOWLY WWD...
ALTHOUGH THAT MAY COME TO A HALT IN THE NEXT FEW HOURS AS IT MEETS
UP AGAINST AN EWD-MOVING SFC TROUGH.

&&

.PREV DISCUSSION... /ISSUED 911 PM CDT THU MAY 19 2011/

UPDATE...
ISOLATED TSRA PERSISTING AT SUB-SEVERE LEVELS ACROSS THE SERN
ZONES WITH ONE STORM A BIT FURTHER WEST THAN PREVIOUSLY
ANTICIPATED. DRYLINE IS RETREATING SOME AND EXPECT IT TO CONTINUE
TO DO SO THE NEXT SEVERAL HOURS BEFORE STALLING. TEND TO LIKE THE
RUC DEPICTION OF THE OVERALL SCENARIO INCLUDING QPF. STILL
ANTICIPATE SOME REDEVELOPMENT LATER TONIGHT AS AN UPPER LEVEL JET
STREAK MOVES CLOSER TO THE FCST AREA. HOW SOON OR LATE THAT OCCURS
IS STILL A BIG QUESTION. FCST LOOKS IN GOOD SHAPE OVERALL. WITH
THE STORM SOUTH OF LUBBOCK AND THE APPROACHING JET STREAK HAVE
PULLED THIS EVENINGS POPS BACK TO THE WEST SIMILAR TO THOSE IN THE
POST-06Z PERIOD.

REGARDING FIRE WEATHER...WINDS HAVE DECREASED WITH SUNSET SIMILAR
TO THE LAST COUPLE OF DAYS. ALLOWED THE RED FLAG WARNING TO EXPIRE
ON TIME AT 02Z.

PREV DISCUSSION... /ISSUED 621 PM CDT THU MAY 19 2011/

AVIATION...
TSRA DEVELOPED EAST OF KCDS THIS EVENING WITH COMPUTER MODELS
SHOWING THE POSSIBILITY OF STORMS MOVING NEAR KCDS LATER TONIGHT
/AS THE DRYLINE RETREATS WEST/. THUS...HAVE GONE AHEAD AND ADDED A
TEMPO GROUP FOR THIS POSSIBILITY. IF STORMS DO DEVELOP IT WILL
HAVE THE CHANCE OF BECOMING SEVERE WITH HAIL AND GUSTY WINDS THE
PRIMARY THREATS. WILL OF COURSE AMEND AS NECESSARY. GUSTY SOUTH TO
SOUTHWESTERLY WINDS THIS EVENING /WITH LOCALIZED BLDU POSSIBLE AT
KLBB/ WILL DECLINE SHORTLY AFTER SUNSET...AS WESTERLY WIND SPEEDS
INCREASES ONCE AGAIN BY LATE FRIDAY MORNING/AFTERNOON. SCT TO BKN
VFR CLOUD DECKS WILL PREVAIL...WITH HINTS OF POSSIBLE MVFR CLOUDS
AT KCDS OVER NIGHT TONIGHT.

PREV DISCUSSION... /ISSUED 348 PM CDT THU MAY 19 2011/

SHORT TERM...
AT 3 PM...THE DRYLINE HAS STALLED OUT FROM EAST OF CHILDRESS TO NEAR
ROTAN. STORMS HAVE BEEN TRYING TO DEVELOP ALONG THE DRYLINE ACROSS
ERN KING AND STONEWALL COUNTIES...BUT SLIGHTLY VEERED WINDS IN THIS
AREA HAVE REDUCED CONVERGENCE. HOWEVER...MLCAPES GREATER THAN 2000
J/KG AND 30-35 KT EFFECTIVE SHEAR SHOULD SUPPORT RAPID STORM GROWTH
OF ANY CELLS THAT CAN REACH THE LFC ALONG THE DRYLINE...THUS THE SEVERE
THREAT WILL CONTINUE THROUGH IN THIS AREA THROUGH THE EVENING HRS.

CONVECTIVE SIGNALS IN VARIOUS MODEL GUIDANCE MAKES IT MORE DIFFICULT
TO PREDICT HOW THE DRYLINE RETREATS THIS EVENING. WHAT WE DO EXPECT
IS THAT LOW-LVL WINDS WILL BEGIN TO RESPOND TO HEIGHT FALLS TO THE
WEST AND THE DRYLINE SHOULD BEGIN TO RETREAT BY 5 OR 6 PM. THE BIG
QUESTION IS HOW FAR WEST IT WILL GO BEFORE INCREASING WESTERLY
MOMENTUM PUTS A HALT TO IT. GIVEN RECENT TRENDS...MODEL PROGS MAY
UNDERESTIMATE THE EXTENT OF WWD MOTION AND THE DRYLINE COULD BE
LOCATED AS FAR WEST AS ERN GARZA TO CHILDRESS COUNTY BY AROUND
MIDNIGHT. MEANWHILE...STRONG LIFT IS PROGGED TO MOVE OVER WTX TOWARD
12Z FRI MORNING...WHICH IS SLIGHTLY SLOWER THAN PREVIOUS INDICATIONS.
TSTM DEVELOPMENT WILL BE POSSIBLE ALONG AND EAST OF THE DRYLINE AS
THIS LIFT ARRIVES COUPLED WITH INCREASED CONVERGENCE/LIFT AT THE
LOW-LEVELS BY A PACIFIC-TYPE TROUGH. ALTHOUGH STORMS WILL LIKELY BE
ELEVATED....MUCAPES OF UP TO 2K J/KG AND 0-6 KM SHEAR OF 30 KTS WILL
SUPPORT A SVR THREAT...MAINLY OF LARGE HAIL. TSTM ACTIVITY WILL MOVE
EAST FRIDAY MORNING...LEAVING DRY WESTERLY FLOW TO SPREAD ACROSS THE
FA. TEMPS WILL BE SLIGHTLY COOLER DUE TO COLD ADVECTION WITH THE
UPPER TROUGH...BUT DOWNSLOPING WINDS WILL COUNTERACT MUCH OF
THIS...ESPECIALLY IN THE LWR ROLLING PLAINS WHERE TEMPS MAY STILL
MAKE THE LOWER 90S.

LONG TERM...
MINIMAL CHANGES INTRODUCED TO THE INHERITED LONG TERM FORECAST AS
RECENT MODEL DATA CONTINUE TO EXHIBIT STRONG LARGE-SCALE PATTERN
AGREEMENT. UPPER LOW WILL HAVE LIFTED NORTH TO NEAR THE BIG HORNS
BY FRI NIGHT AS THE TRAILING TROF EXTENSION ROTATES EAST OF THE
LOCAL AREA. THIS WILL KEEP THE DRYLINE TO OUR EAST BEFORE SLOWLY
EASING WEST BY THE WEEKEND IN RESPONSE TO BACKING UPPER FLOW TO A
SWLY COMPONENT. IT/S BY THIS POINT THAT SMALLER-SCALE MODEL
DIFFERENCES EMERGE REGARDING THE DRYLINE RATE OF MOVEMENT. WE
PREFER TO FAVOR A MORE AGGRESSIVE WESTERLY DISPOSITION SIMILAR TO
THAT SHOWN BY THE GFS AND ECMWF AND THIS WOULD FAVOR SLIGHT
CHANCES FOR PRECIP PRIMARILY IN THE LOW ROLLING PLAINS BY SUN
AFTN. UNFORTUNATELY...THIS WESTWARD-MOVING DRYLINE WILL ENCOUNTER
INCREASINGLY HOSTILE/DRY SWLY FLOW AS DOWNSLOPING FLOW INTENSIFIES
AHEAD OF THE NEXT UPPER TROF PROGGED TO RESIDE IN THE GREAT BASIN
BY MON AND TUE. THIS WOULD CLOSE THE WINDOW FOR ADDITIONAL PRECIP
AS THE DRYLINE IS DISPLACED FARTHER EAST RESULTING IN YET MORE DRY
AND BREEZY CONDITIONS UNTIL THE AFOREMENTIONED TROF EXITS THE
CENTRAL ROCKIES SENDING A COLD FRONT SOUTH BY MIDWEEK. RELATIVELY
SHALLOW NATURE TO THIS WAVE SUGGESTS THE DRYLINE SHOULD NOT
EXPERIENCE WESTERLY SURGES...SO MOISTURE AVAILABILITY DURING THE
COLD FROPA WED/THU WILL BE AT A MINIMUM.

FIRE WEATHER...
RED FLAG CONDITIONS HAVE MAINLY BEEN CONFINED TO THE CAPROCK SO FAR
TODAY...ALTHOUGH SOME STATIONS OF THE WEST TEXAS MESONET ARE SHOWING
LOW-END RED FLAG CONDITIONS SPREADING INTO THE ROLLING PLAINS AT 3
PM. OUTSIDE OF PARTS OF STONEWALL AND KING COUNTIES...WHERE THE
DRYLINE IS LOCATED...WE EXPECT CRITICAL FIRE WX CONDITIONS TO
CONTINUE THROUGH EARLY EVENING. MOISTURE RECOVERY SHOULD BE
EXCELLENT ACROSS MUCH OF THE ROLLING PLAINS TONIGHT AS THE DRYLINE
RETREATS WEST...WITH POOR RECOVERY TO THE WEST. FRIDAY...A
MODERATELY DRY AND BREEZY AIRMASS WILL SPREAD ACROSS THE AREA BEHIND
A PACIFIC-TYPE /COOL/ FRONT. DESPITE THE SLIGHTLY COOLER TEMPS...RH
VALUES ARE STILL EXPECTED TO FALL TO INTO THE 10 TO 15 PERCENT RANGE
FOR A FEW HOURS IN THE MID TO LATE AFTERNOON. WIND SPEEDS WILL
APPROACH RED FLAG CRITERIA...ESPECIALLY ACROSS THE NORTH AND
EAST...BUT THE TIMING OF THE MID-LVL JET MAX SUGGESTS THAT WE WILL
NOT SEE WIDESPREAD CRITICAL WIND SPEEDS IN THE LATE AFTERNOON.
UNLESS WE SEE INDICATIONS THAT WIND SPEEDS WILL BE HIGHER THAN
CURRENTLY ANTICIPATED...A FIRE DANGER STATEMENT WILL LIKELY BE
ISSUED FOR THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        51  77  49  83  49 /   0   0   0   0   0
TULIA         55  80  48  87  52 /  10   0   0   0  10
PLAINVIEW     54  80  49  87  54 /  10   0  10   0  10
LEVELLAND     54  82  51  86  53 /  10   0   0   0  10
LUBBOCK       57  83  51  88  56 /  10   0  10   0  10
DENVER CITY   56  82  52  87  54 /  10   0   0   0  10
BROWNFIELD    58  83  52  87  51 /  10   0   0   0  10
CHILDRESS     69  88  53  92  58 /  40  10  10  10  10
SPUR          64  87  54  92  57 /  40  10  10  10  10
ASPERMONT     72  91  56  95  61 /  40  20  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

29/07
Hazardous weather outlook, May 19, 9:15 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
915 PM CDT THU MAY 19 2011

TXZ021>044-210215-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
915 PM CDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

CONVECTIVE

A FEW THUNDERSTORMS MAY CONTINUE TO DEVELOP TONIGHT ACROSS THE
SOUTHERN AND EASTERN ROLLING PLAINS...AS THE DRYLINE STALLS FROM
NEAR CHILDRESS TO NEAR POST. ISOLATED SEVERE THUNDERSTORMS MAY
OCCUR WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS.

AROUND MIDNIGHT...THE DRYLINE IS EXPECTED TO RETREAT WESTWARD TO NEAR
A MEMPHIS TO LAKE ALAN HENRY LINE. ISOLATED TO SCATTERED SEVERE
THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF THE DRYLINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE
WEEKEND...WITH MORE SIGNIFICANT FIRE WEATHER THREATS MONDAY AND
TUESDAY.

In the hours before

Special weather statement, May 19, 8:32 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
832 PM CDT THU MAY 19 2011

TXZ038-044-200200-
KING-STONEWALL-
832 PM CDT THU MAY 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL  AND KING  COUNTIES...

AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF ASPERMONT...MOVING NORTHEAST AT
20 MPH.

PENNY SIZE HAIL AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 19, 8:49 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
849 PM CDT THU MAY 19 2011

TXZ041-042-200215-
GARZA-LYNN-
849 PM CDT THU MAY 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR LYNN  AND GARZA  COUNTIES...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF TAHOKA...MOVING NORTH AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40 MPH AND BRIEF
MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
Special weather statement, May 19, 9:32 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
932 PM CDT THU MAY 19 2011

TXZ036-037-042-200300-
CROSBY-DICKENS-GARZA-
932 PM CDT THU MAY 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR GARZA...DICKENS  AND CROSBY
COUNTIES...

AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF POST...MOVING NORTHEAST AT
30 MPH.

PENNY SIZE HAIL...WIND SPEEDS UP TO 30 MPH AND BRIEF MODERATE
DOWNPOURS ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
Special weather statement, May 19, 10:59 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1059 PM CDT THU MAY 19 2011

TXZ037-038-043-200430-
DICKENS-KENT-KING-
1059 PM CDT THU MAY 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR KING...KENT  AND DICKENS
COUNTIES...

AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF SPUR...MOVING NORTHEAST
AT 25 MPH.

PENNY SIZE HAIL...WIND SPEEDS UP TO 30 MPH AND BRIEF MODERATE
DOWNPOURS ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
Special weather statement, May 19, 11:35 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1135 PM CDT THU MAY 19 2011

TXZ036-041>043-200500-
CROSBY-GARZA-KENT-LYNN-
1135 PM CDT THU MAY 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR LYNN...KENT...GARZA  AND CROSBY
COUNTIES...

AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF POST...MOVING NORTHEAST AT
25 MPH.

PENNY SIZE HAIL...WIND SPEEDS UP TO 30 MPH AND BRIEF MODERATE
DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 11:46 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley44 min
May 20, 12:31 AM CDTSevere Thunderstorm WarningLUBChildress, Cottle44 min
May 20, 12:32 AM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley43 min
May 20, 12:44 AM CDTSevere Thunderstorm WarningLUBDickens, Garza, Kent, King61 min
May 20, 1:37 AM CDTSevere Thunderstorm WarningLUBCottle, Dickens, Kent, King, Stonewall37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.